View Full Version : Feeling extremely tired on Ritalin LA - help?


snaekie
09-02-17, 03:08 AM
Hello everyone.

Around 2 weeks ago I was diagnosed with adult ADHD (inattentive type) and my psychiatrist prescribed me 10mg Ritalin IR to take 3 times per day. I tried these out briefly but could not stand the constant ups and downs, rebound as my doctor called it, these caused me extreme anxiety and made me feel exhausted and depressed once they'd worn off.

I went back to him and he changed my medication to 20mg Ritalin LA tablets, twice a day (one in the morning and another around midday). These tablets are definitely better than the IR ones, and I can say they have mostly been great. The positives are that I can actually hold down conversations with people without getting distracted, I am far more organised, I'm a lot calmer, no longer act on impulse and have much more motivation to get out and do things.

The downside to these tablets is that they are inconsistent. Some days they work excellently while others they make me feel downright terrible, making me feel extremely tired and fatigued, not wanting to do anything but lay in bed.

Can anyone tell me why these symptoms may be occurring, or has anyone had a similar experience? What can I do to prevent this from happening?

Ritalin has had a really positive impact on my life, and it would be perfect if it was consistent and I didn't have days like these from time to time.

samilia
09-06-17, 05:30 AM
I cant comment on the effects as im on a different med, but from what i have read, Ritalin LA (Long acting) lasts for 12 hours, so you are only supposed to be taking 1 per day (in the morning).

The original ritalin short acting) is 3-4 pills a day.

If you are feeling tired (which surprises me) - it may be because you have too much of the drug which is increasing your heart and metabolic rate - leading to a physically overworked body - which would lead to exhaustion??? Thats just my guess. I have no experience or medical knowledge though, i could be wrong.

Sam.

sarahsweets
09-06-17, 07:46 AM
I cant comment on the effects as im on a different med, but from what i have read, Ritalin LA (Long acting) lasts for 12 hours, so you are only supposed to be taking 1 per day (in the morning).

The original ritalin short acting) is 3-4 pills a day.

If you are feeling tired (which surprises me) - it may be because you have too much of the drug which is increasing your heart and metabolic rate - leading to a physically overworked body - which would lead to exhaustion??? Thats just my guess. I have no experience or medical knowledge though, i could be wrong.

Sam.

Many meds are advertized as 12 hours but they dont last that long. I take adderall xr 4 times a day.

concentric
10-06-17, 09:42 AM
I had the same issue and it would also give me horrible anxiety so I switched to dex which is much better